Monday, January 23, 2006

I'm now a Depo girl

Today at my checkup the OB asked me what I wanted to do about birth control. Since I don't want to have Irish twins but don't think I have the mental power to remember to take a pill every day, I opted for the Depo-Provera.
I've never had the Depo before. I'm hoping it won't make me nutsy or fat.
Anyone out there been on the Depo? Got any stories to share?

5 comments:

Anonymous said...

I hated Depo - was on it for 6 mos, so two shots. I put on 60 pounds and was super moody. Had no periods at all, which sounds nice, but it was actually VERY weird, like part of me had died. Also, when I stopped taking it, I still didn't return to my normal cycle. In fact it had to be medically restarted 9 mos after stopping the shots. Really, would rather try to remember to take a pill everyday then go thru that again.

Jessey said...

I think if I start gaining like a heifer, I won't take another shot.

I've heard stories like this before, but always wondered why in the name of the Lord would a gal keep getting the shot for years and years if it was killing them inside?
Very interesting.
Anyone else?

Freebird said...

Sorry, can't help you here. I did the pill for years and then when I tried to switch to the patch I started having chest pains so quit. Right now I don't need birth control so I'm kind out of the loop.

Jessey said...

My husband says I should have gotten my tubes tied when I had Dylan, but that's too final. Even though right now, I'm happy with just the two babies, who knows how I'll feel down the line.
For NOW my birth control is no sex. And my word how it works!

Depo-Provera Prescription Information said...

My name is Janice Still and i would like to show you my personal experience with Depo-Provera.

I am 24 years old. I have been on Depo for 9 years and did not realize that the symptoms I experienced might be related to the shot. I am now facing thousands of dollars in dental work due to bone density loss, and will probably end up with osteoporosis. I am getting off Depo and will never touch it again!

I have experienced some of these side effects-
Low libido, joint pain, bone density loss, dental problems, headaches, fatigue, out of control eating, gained 40 lbs., depression

I hope this information will be useful to others,
Janice Still